Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2021, 2:23 PM CDT for Comal County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 2:23 PM CDT (19:23 UTC)
- Expired
- Jun 5, 2021, 3:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 15 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS84 KEWX 051923
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jun 5 2021
TXZ205>207-052015-
Guadalupe TX-Comal TX-Bexar TX-
223 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE...
NORTHWESTERN BEXAR AND SOUTHERN COMAL COUNTIES UNTIL 315 PM CDT...
At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Braunfels to near Helotes. Movement
was southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, San Antonio Int Airport, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Bulverde, Garden Ridge, Shavano Park,
Hollywood Park, Cross Mountain, McQueeney and Santa Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2966 9789 2944 9880 2967 9881 2987 9806
2984 9803 2976 9800 2977 9798
TIME...MOT...LOC 1923Z 294DEG 8KT 2972 9817 2961 9870
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:23 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 5, 1:23 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 123 PM CDT Sat Jun 5 2021 .AVIATION... ISOLD-SCT SHRA/ISOLD TSRA have developed with heating and may impact the I-35 sites. Have maintained VCTS for this possibility. Will monitor radar trends and update to go prevailing if needed. SHRA/TSRA will dissipate this evening. They may redevelop over Central Texas Sunday afternoon. For now, will leave mention out of KAUS and monitor radar/model trends. VFR prevails this afternoon into evening, although brief restrictions to VSBY are possible with SHRA/TSRA. MVFR CIGs develop overnight, lowering to IFR early Sunday morning, then rise to MVFR mid morning, and VFR Sunday afternoon. && .PREV DISCUSSION... /ISSUED 305 AM CDT Sat Jun 5 2021/ SHORT TERM (Today through Sunday)... The upper low remains centered over Central Texas at the present time with very little movement over the past 24 hours. After some evening showers and storms along a boundary northwest of San Antonio, things have become much calmer as the diurnal cycle wanes. The eastern side of the low will continue to see the best chances of showers and thunderstorms today. This should equate to a 50-60 percent chance of rain across the eastern half of the area. Average rainfall amounts should continue to be lower than the previous day, but isolated downpours could produce up to 2 inches of rain in spots. Therefore, some localized flooding is possible, but the threat for significant flooding is becoming less and less each day. Highs today will top out in the 80s to near 90 degrees with the warmer temperature across the Rio Grande Plains. Most activity is expected to end for the overnight areas but will keep some low PoPs in the eastern counties for some possible residual showers and storms. Lows tonight will be in the upper 60s to lower 70s. For tomorrow, warmer 850 temps are expected to move in from the SSW to the area which should continue to shift the rain chances to the east with smaller chances as well. Highs Sunday will top out in the upper 80s to middle 90s. LONG TERM (Sunday Night through Friday)... By Sunday evening, the center of the broad upper low reaches East- Central OK while a large swath of NW flow aloft is over TX. A shortwave ridge over Ern NM could come in strong and minimize shortwave energy entering the TX panhandle Sunday, but the deterministic 00Z runs of the the ECM/GFS both depict some weak dynamics entering the TX Panhandle/NW TX. As with most NW flow storm episodes, timing is often tough to nail down as the pattern can generate storms with or without the help of diurnal heating. Thus after daytime Sunday projects to be mostly dry, an expanded area of slight chance to low chance pops works back west into the Eastern Hill Country and part of the I-35 corridor for both Sunday night into Monday. Tuesday could see a secondary round, but with the shortwave ridging feature expanding east into W TX, the PoPs are capped at slight chance and mainly for Tuesday afternoon. Even better news is that the model run-to-run trends of the ECM/GFS are continuing drier with the ECM leading the way. The GFS allows for some inverted troughing over to perhaps generate some mid-late week diurnal convection, so we are hesitant to pull PoPs out completely. However, at a minimum the overall reduced coverage during the work week should continue to de-escalate the potential for flooding, and let daytime temperatures begin to climb back to June normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 68 88 72 89 / 60 20 20 20 30 Austin Bergstrom Intl Airport 83 67 88 72 89 / 60 20 20 20 30 New Braunfels Muni Airport 84 69 90 74 90 / 50 20 10 20 20 Burnet Muni Airport 81 67 86 71 87 / 50 20 20 20 20 Del Rio Intl Airport 92 73 98 75 98 / - - - - - Georgetown Muni Airport 81 67 87 71 87 / 60 20 20 30 30 Hondo Muni Airport 85 69 92 73 92 / 30 10 - 10 10 San Marcos Muni Airport 84 68 90 73 90 / 50 20 10 20 20 La Grange - Fayette Regional 85 70 89 75 90 / 60 40 20 20 30 San Antonio Intl Airport 83 69 90 73 90 / 40 20 10 20 10 Stinson Muni Airport 86 71 92 75 93 / 40 20 - 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...Brady
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 337 AM CDT Sat Jun 5 2021 TXZ171>173-183>194-202>209-217>225-228-061200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 337 AM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and storms are forecast today and tonight. A few storms could become strong, producing gusty winds up to 50 mph and small hail. In additional, pockets of heavy rainfall are possible, which could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The threat for locally heavy rainfall will end Sunday across the eastern counties. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, Jun 5, 1:46 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 PM CDT Sat Jun 5 2021
TXZ206-051930-
Comal TX-
146 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR COMAL COUNTY UNTIL 230 PM CDT...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bulverde to 6 miles west of New Braunfels.
Movement was northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Braunfels, Schertz, Canyon Lake Dam, Canyon Lake, Bulverde,
Guadalupe River State Park, Smithson Valley, Spring Branch, Anhalt,
Startzville, Sattler, Gruene, Honey Creek State Natural Area and
Freiheit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2979 9801 2975 9800 2965 9821 2970 9835
2972 9834 2973 9835 2972 9838 2973 9838
2975 9841 2973 9842 2973 9843 2979 9859
2996 9839
TIME...MOT...LOC 1846Z 240DEG 7KT 2981 9846 2972 9822
BRADYSpecial weather statement, Jun 5, 2:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jun 5 2021
TXZ205>207-052015-
Guadalupe TX-Comal TX-Bexar TX-
223 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE...
NORTHWESTERN BEXAR AND SOUTHERN COMAL COUNTIES UNTIL 315 PM CDT...
At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Braunfels to near Helotes. Movement
was southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, San Antonio Int Airport, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Bulverde, Garden Ridge, Shavano Park,
Hollywood Park, Cross Mountain, McQueeney and Santa Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2966 9789 2944 9880 2967 9881 2987 9806
2984 9803 2976 9800 2977 9798
TIME...MOT...LOC 1923Z 294DEG 8KT 2972 9817 2961 9870
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:41 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Jun 4, 9:47 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays | 118 min |
| Jun 4, 10:37 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Kendall | 113 min |
| Jun 5, 1:46 PM CDT | Special Weather Statement | EWX | Comal | 44 min |
| Jun 5, 1:51 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 28 min |
| Jun 5, 2:05 PM CDT | Areal Flood Advisory | EWX | Travis | 115 min |
| Jun 5, 2:12 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jun 5, 2:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jun 5, 3:17 PM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| Jun 5, 3:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 5, 3:27 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| Jun 5, 3:57 PM CDT | Special Weather Statement | EWX | Guadalupe | 48 min |
| Jun 5, 4:12 PM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Jun 5, 4:27 PM CDT | Special Weather Statement | EWX | Gillespie | 63 min |
| Jun 5, 4:42 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
| Jun 5, 4:53 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Jun 5, 4:58 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 2 hr |
| Jun 5, 5:22 PM CDT | Special Weather Statement | EWX | DeWitt | 38 min |
| Jun 5, 5:28 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
| Jun 5, 6:12 PM CDT | Areal Flood Advisory | EWX | DeWitt | 2 hr |
| Jun 5, 6:15 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jun 5, 6:35 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.